MAUDE Adverse Event Report: ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8F; Introducer, catheter

ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8F; Introducer, catheter
Model Number 407449
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 8f swartz braided introducer sheath and dilator were received for evaluation.Resistance was noted near the distal end of the dilator when a brk needle/stylet assembly from current inventory was advanced through the returned dilator and sheath.The dilator tubing was cut lengthwise, and a build-up of skived material was noted proximal to the distal tip of the dilator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the needle insertion difficulty is consistent with skiving.The cause of the skiving remains unknown.
 
Event or Problem Description
This report is to advise of skiving noted during investigation.During the atrial fibrillation procedure, it was noted that the needle could not be advanced through the sheath.The sheath was exchanged, and the procedure was completed with no adverse consequences to the patient.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8F
Common Device Name
Introducer, catheter
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24291088
Report Number3005334138-2026-00046
Device Sequence Number9388376
Product Code DYB
UDI-Device Identifier05414734205733
UDI-Public(01)05414734205733(10)10813931(17)280331
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number407449
Device Catalogue Number407449
Device Lot Number10813931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown